Texas, 2005Flash Flood in Texas, September 24, 2005
September 24, 2005 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 24, 5:42 AM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Sep 24, 5:42 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 AM CDT SAT SEP 24 2005
.UPDATE...
I UPDATED THE ZONES TO ISSUE AN INLAND HURRICANE WARNING FOR
ANGELINA...NACOGDOCHES...SABINE AND SAN AUGUSTINE COUNTIES
IN EAST TEXAS...AS RITA WAS MOVING A LITTLE FASTER AND STRONGER
WINDS ARE EXPECTED TO SPREAD FARTHER INLAND. TORNADO WATCH HAS
ALSO BEEN ISSUED FOR PORTIONS OF EAST TEXAS AND NORTHWEST LOUISIANA.
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
MILLER.
LA...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...LA SALLE...WEBSTER...AND
WINN.
LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES:
CALDWELL...CLAIBORNE...JACKSON...LINCOLN...OUACHITA...AND
UNION LA.
INLAND TROPICAL STORM WARNING UNTIL MIDNIGHT SUNDAY FOR THE
FOLLOWING ZONES: DE SOTO...GRANT...NATCHITOCHES...RED
RIVER...AND SABINE LA.
OK...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED
RIVER...AND TITUS.
WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
GREGG...HARRISON...MARION...SMITH...UPSHUR...AND WOOD.
INLAND TROPICAL STORM WARNING UNTIL MIDNIGHT SUNDAY FOR THE
FOLLOWING ZONES: CHEROKEE...PANOLA...RUSK...AND SHELBY.
INLAND HURRICANE WARNING UNTIL 2 PM SATURDAY FOR THE FOLLOWING
ZONES: ANGELINA...NACOGDOCHES...SABINE TX...AND SAN
AUGUSTINE.
INLAND TROPICAL STORM WARNING FROM 2 PM SATURDAY TO MIDNIGHT
SUNDAY FOR THE FOLLOWING ZONES:
ANGELINA...NACOGDOCHES...SABINE TX...AND SAN AUGUSTINE.
&&
04Hazardous weather outlook, Sep 24, 4:32 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
532 AM CDT SAT SEP 24 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
532 AM CDT SAT SEP 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
AN INLAND HURRICANE WARNING IS IN EFFECT TODAY FOR ANGELINA...
NACOGDOCHES...SAN AUGUSTINE AND SABINE COUNTIES IN EAST CENTRAL
TEXAS. IN THESE COUNTIES...YOU CAN EXPECT SUSTAINED WINDS OF
75 TO 85 MPH...MAINLY THROUGH EARLY THIS AFTERNOON. AN INLAND
TROPICAL STORM WARNING REMAINS IN EFFECT TODAY AND TONIGHT FOR
PORTIONS OF NORTHEAST TEXAS AND NORTH LOUISIANA. THE WARNING IS
GENERALLY ALONG AND TO THE SOUTH OF A LINE FROM JACKSONVILLE
TEXAS TO HENDERSON AND CARTHAGE TEXAS TO COUSHATTA AND MONTGOMERY
LOUISIANA. WINDS OF 40 TO 60 MPH...WITH GUSTS TO 65 TO 85 MPH CAN BE
EXPECTED. ISOLATED TORNADOES WILL ALSO BE POSSIBLE ACROSS NORTHEAST
TEXAS AND NORTH LOUISIANA...TODAY AND TONIGHT. IN ADDITION A FLASH
FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT FOR NORTHEAST TEXAS...
NORTH LOUISIANA AND MILLER COUNTY IN SOUTHWEST ARKANSAS. RAIN TOTALS
TODAY AND TONIGHT WILL BE BETWEEN 6 AND 12 INCHES. FLOODING CAN BE
EXPECTED. THE STRONG WINDS WILL DOWN TREES AND POWER LINES AND POWER
OUTAGES WILL OCCUR.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ISOLATED TORNADOES CAN BE EXPECTED ACROSS THE REGION ON SUNDAY
ASSOCIATED WITH REMNANTS OF RITA. HEAVY RAINS WILL CONTINUE
SUNDAY THROUGH MONDAY NIGHT. ISOLATED RAINFALL TOTALS OF 15 TO
20 INCHES CAN BE EXPECTED OVER NORTH LOUISIANA AND EAST TEXAS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Sep 24, 6:27 AM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 AM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM TROPICAL STORM HUNTINGTON 31.28N 94.58W
09/24/2005 ANGELINA TX LAW ENFORCEMENT
ROOFS OFF OF HOMES...NUMEROUS LARGE TREES AND POWERLINES
DOWNED THROUGHOUT THE COUNTY. WIND DAMAGE DUE TO THE
NORTHERN EYEWALL WINDS ASSOCIATED WITH HURRICANE RITA.
0720 AM TROPICAL STORM HEMPHILL 31.34N 93.85W
09/24/2005 SABINE TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWNED THROUGHOUT THE
ENTIRE COUNTY. WINDS ASSOCIATED WITH THE NORTHERN EYEWALL
OF HURRICANE RITA.
0720 AM TROPICAL STORM SAN AUGUSTINE 31.53N 94.11W
09/24/2005 SAN AUGUSTINE TX LAW ENFORCEMENT
ROOFS OFF HOMES. REPORTS OF HOMES MOVED OFF THEIR BLOCKS.
NUMEROUS TREES AND POWERLINES DOWNED THROUGHOUT THE
ENTIRE COUNTY. WINDS ASSOCIATED WITH THE NORTHERN EYEWALL
OF HURRICANE RITA.
&&
MBERRYLocal storm report, Sep 24, 7:00 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 AM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TROPICAL STORM MANY 31.57N 93.47W
09/24/2005 SABINE LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN THROUGH OUT THE
COUNTY...SOME ON HOUSES AND ACROSS MANY ROADS AND A
RAILROAD TRACK NEAR FLORIEN
0740 AM TROPICAL STORM MANY 31.57N 93.47W
09/24/2005 SABINE LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN THROUGH OUT THE
PARISH. MANY TREES DOWN ON HOUSES AND ACROSS ROADS. SOME
TREES DOWN ACROSS A RAILROAD TRACK NEAR FLORIEN. WINDS
ASSOICATED WITH HURRICANE RITA.
0740 AM TROPICAL STORM NACOGDOCHES 31.61N 94.65W
09/24/2005 NACOGDOCHES TX LAW ENFORCEMENT
TREES AND POWER LINES DOWN THROUGH OUT THE COUNTY. WINDS
ASSOICATED WITH HURRICANE RITA.
&&
WINDS ASSOCIATED WITH HURRICANE RITALocal storm report, Sep 24, 7:00 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 AM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TROPICAL STORM MANY 31.57N 93.47W
09/24/2005 SABINE LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN THROUGH OUT THE
PARISH. MANY TREES DOWN ON HOUSES AND ACROSS ROADS. SOME
TREES DOWN ACROSS A RAILROAD TRACK NEAR FLORIEN. WINDS
ASSOICATED WITH HURRICANE RITA.
0740 AM TROPICAL STORM NACOGDOCHES 31.61N 94.65W
09/24/2005 NACOGDOCHES TX LAW ENFORCEMENT
TREES AND POWER LINES DOWN THROUGH OUT THE COUNTY. WINDS
ASSOICATED WITH HURRICANE RITA.
&&Local storm report, Sep 24, 8:42 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 AM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM HURRICANE LUFKIN 31.33N 94.73W
09/24/2005 ANGELINA TX LAW ENFORCEMENT
IN LUFKIN TREES AND POWERLINES DOWN...SOME ON HOUSES.
SOME PEOPLE TRAPPED IN A HOUSE. ROOF OFF A CHURCH.
EXTENSIVE STRUCTURE DAMAGE IN OTHER AREAS. NUMEROUS
REPORTS OF TREES AND POWERLINES DOWN IN OTHER PARTS OF
ANGELINA COUNTY.
0910 AM HURRICANE NACOGDOCHES 31.61N 94.65W
09/24/2005 NACOGDOCHES TX TRAINED SPOTTER
NUMEROUS TREES AND POWERLINES DOWN.
0905 AM HURRICANE SAN AUGUSTINE 31.53N 94.11W
09/24/2005 SAN AUGUSTINE TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN.
0905 AM HURRICANE HEMPHILL 31.34N 93.85W
09/24/2005 SABINE TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN ACROSS COUNTY.
0905 AM TROPICAL STORM MANY 31.57N 93.47W
09/24/2005 SABINE LA LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN.
&&
KFALKLocal storm report, Sep 24, 8:52 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
952 AM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TROPICAL STORM CENTER 31.79N 94.18W
09/24/2005 SHELBY TX PUBLIC
NUMEROUS TREES AND POWERLINES DOWN. WINDS 40 TO 50 MPH
WITH GUSTS TO 70 MPH.
&&
03Flash Flood, Shelby
- When
- September 24, 9:15 AM CST to 2:15 PM CST
- Where
- Shelby County, Center
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.783, -94.183
Flooding was reported across Hwy 96 just south of Center as the outer feeder bands of Hurricane Rita moved northward into east central Texas.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, September 24 to 25, 20053 injured · $1.1 million · F3 · 2 events
- Tornadoes in Mississippi, September 24, 20051 death · 2 injured · $100,000 · F1 · 2 events
- Tornadoes in Mississippi, September 24, 20053 injured · $3.2 million · F2 · 2 events
- Tornadoes in Mississippi, September 24, 2005$2.2 million · F2 · 2 events
- Tornado in Mississippi, September 24, 2005$1.0 million · F2 · 1 event
- Tornadoes in Mississippi, September 24, 2005$925,000 · F2 · 2 events
- Tornado in Mississippi, September 24, 2005$680,000 · F2 · 1 event
- Hurricane in Texas, September 24, 20051 death · 4 events
- Rip Current in Florida, September 24, 20051 death · 1 event
- Hurricane in Louisiana, September 24 to 25, 2005$8.8 million · 9 events
- Hurricane in Mississippi, September 24 to 25, 2005$2.8 million · 24 events
- Tornado in Arkansas, September 24, 20055 injured · F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480949.